Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 15, 2007, 11:33 PM MDT for Harding County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 11:33 PM MDT (05:33 UTC)
- Expired
- Jul 16, 2007, 12:30 AM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 130 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2548 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 160534
SVRABQ
NMC021-160630-
/O.NEW.KABQ.SV.W.0161.070716T0533Z-070716T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 PM MDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1230 AM MDT
* AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES EAST OF BUEYEROS...OR ABOUT 19 MILES WEST OF AMISTAD...AND
MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF ROSEBUD AROUND 1140 PM MDT...
10 MILES SOUTH OF BUEYEROS AROUND 1205 PM MDT...
LAT...LON 3567 10337 3609 10337 3609 10370 3585 10398
3543 10371
$$
DPORTER3 follow-up statements
000
WUUS55 KABQ 160536 CCA
SVRABQ
NMC021-160630-
/O.COR.KABQ.SV.W.0161.070716T0533Z-070716T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 PM MDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 1230 AM MDT
* AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES EAST OF BUEYEROS...OR ABOUT 19 MILES WEST OF AMISTAD...AND
MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF ROSEBUD AROUND 1140 PM MDT...
10 MILES SOUTH OF BUEYEROS AROUND 1205 AM MDT...
LAT...LON 3567 10337 3609 10337 3609 10370 3585 10398
3543 10371
&&
CORRECTED PATHCAST TIME.
$$
DPORTER000
WWUS55 KABQ 160601
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1159 PM MDT SUN JUL 15 2007
NMC021-160630-
/O.CON.KABQ.SV.W.0161.000000T0000Z-070716T0630Z/
HARDING-
1159 PM MDT SUN JUL 15 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARDING COUNTY UNTIL 1230 AM MDT...
AT 1155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF ROSEBUD...OR ABOUT 21 MILES EAST OF
MOSQUERO...MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
10 MILES SOUTHEAST OF MOSQUERO AROUND 1220 AM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3567 10337 3591 10344 3595 10374 3585 10398
3543 10371
$$
DPORTER000
WWUS55 KABQ 160628
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1229 AM MDT MON JUL 16 2007
NMC021-160639-
/O.EXP.KABQ.SV.W.0161.000000T0000Z-070716T0630Z/
HARDING-
1229 AM MDT MON JUL 16 2007
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1230 AM MDT FOR
SOUTHEASTERN HARDING COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3567 10337 3591 10344 3595 10374 3585 10398
3543 10371
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:41 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 15, 9:41 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 941 PM MDT SUN JUL 15 2007 .UPDATE... WILL SIMPLY REDUCE THUNDERSTORM COVERAGE IN THE GRIDS BASED ON THE LATEST RADAR AND SATELLITE TRENDS. DO NOT FEEL THAT SCT COVERAGE IS WARRANTED AFTER THE MIDNIGHT HOUR. THE HIGHEST THREAT FOR ACTIVITY WILL BE ACROSS THE CENTRAL VALLEYS AS WELL AS THE EASTERN PLAINS ON THE EDGE OF THE SURFACE MOISTURE FLUX. EXPECT AN UPDATED ZFP BY THE TOP OF THE HOUR. DPORTER && .PREV DISCUSSION...235 PM MDT SUN JUL 15 2007... UPR LVL HIGH IS STILL THE DOMINATED WEATHER FEATURE OVER THE STATE AND THE REGION. STATUS QUO ON CONVECTIVE ACTIVITY EACH DAY FOR THE FIRST HALF OF THE WEEK...WHERE SHOWERS AND THUNDERSTORMS INITIATE OVER THE MOUNTAINS AND HIGHER TERRAIN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AND THEN MOVE ONTO THE PLAINS AND LOWLANDS DURING THE LATE AFTERNOON AND EVENING HOURS. CURRENT MODELS ARE HINTING AT UPR LVL RDG BEGINNING TO STRENGTHEN AND MOVE NORTHEAST INTO THE NORTHERN ROCKIES AND CENTRAL HIGH PLAINS. THIS WILL RESULT IN AN UPSWING IN CONVECTION ACROSS NEW MEXICO ESPECIALLY FOR THE SOUTHERN HALF OF THE STATE FOR THE LATTER PART OF THE WORK WEEK. OTHERWISE ONLY A FEW MINOR TWEAKS TO THE POPS IN THE NEAR TERM FORECAST. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 46
Hazardous weather outlook, Jul 15, 4:55 PM MDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT SUN JUL 15 2007 CORRECTED WORDING NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 455 PM MDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...SLOW MOVING THUNDERSTORMS ACROSS PARTS OF NORTHERN...CENTRAL AND WESTERN NEW MEXICO THIS EVENING AND OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING...AS WELL AS SMALL HAIL AND WIND GUSTS TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAIN MONDAY AFTERNOON AND MONDAY NIGHT OVER WESTERN AND CENTRAL NEW MEXICO WHICH COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
In the hours before
Special weather statement, Jul 15, 6:46 PM MDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 646 PM MDT SUN JUL 15 2007 NMZ009-160115- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- 646 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORM OUTFLOW WINDS MOVING INTO VALENCIA COUNTY... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH JUST SOUTH OF THE ALBUQUERQUE SUNPORT. MOVEMENT WAS SOUTHWEST AT 20 MPH. A WIND GUST TO 51 MPH WAS RECORDED AT THE ALBUQUERQUE SUNPORT AT 638 PM MDT. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOSQUE FARMS...ISLETA PUEBLO...AND LOS LUNAS. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. 19
Special weather statement, Jul 15, 7:17 PM MDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 717 PM MDT SUN JUL 15 2007 NMZ012-160230- CONCHAS LAKE/GUADALUPE COUNTY- 717 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORMS OVER EASTERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTY... TWO STRONG THUNDERSTORMS ARE MOVING SOUTH AND EAST. A STRONG STORM OVER EASTERN SAN MIGUEL COUNTY NEAR SABINOSO ON STATE ROAD 419 WILL MOVE SOUTH AND EAST TOWARD CONCHAS AND CONCHAS LAKE STATE PARK. ANOTHER STRONG THUNDERSTORM OVER NORTHERN GUADALUPE COUNTY NEAR SANTA ROSA STATE PARK WILL MOVE SOUTH AND EAST OVER SANTA ROSA AND COLONIAS...AND OVER HIGHWAYS 54 AND 84 SOUTH OF SANTA ROSA. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jul 15, 8:24 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 824 PM MDT SUN JUL 15 2007 NMZ006-160400- HARDING COUNTY- 824 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORM OVER WESTERN HARDING COUNTY... STRONG THUNDERSTORMS EXTEND ACROSS WESTERN HARDING COUNTY FROM THE KIOWA NATIONAL GRASSLAND NORTH OF ROY...THROUGH ROY...AND ACROSS STATE ROAD 120. THESE STORMS WILL MOVE SOUTH AND EAST TOWARD MOSQUERO...STATE ROAD 102...AND STATE ROAD 39 NORTH OF GALLEGOS RANCH. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jul 15, 8:32 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 832 PM MDT SUN JUL 15 2007 NMZ012-160400- CONCHAS LAKE/GUADALUPE COUNTY- 832 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORM OVER WESTERN GUADALUPE COUNTY... STRONG THUNDERSTORMS NEAR PASTURA ALONG HIGHWAY 54 WILL MOVE SOUTH AND WEST TOWARD HIGHWAY 60...VAUGHN...AND THE LINCOLN COUNTY LINE. EXPECT HEAVY DOWNPOURS...A FEW MINUTES OF HAIL...LOCALLY GUSTY WINDS AND FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE THROUGH. TIE DOWN LOOSE OBJECTS THAT COULD BE BLOWN ABOUT BY THE WIND...AND DRIVERS OF LARGE OR TALL VEHICLES SHOULD EXPECT GUSTY AND SHIFTING WINDS. HEAVIER DOWNPOURS WILL BOOST WATER LEVELS IN DITCHES... ARROYOS...AND CULVERTS. IF DRIVING...EXPECT PATCHES OF WATER COVERING THE ROAD. DO NOT USE FLOODED LOW WATER CROSSINGS...AND DO NOT ATTEMPT TO CROSS FLOWING WATER. SHY
Special weather statement, Jul 15, 10:20 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1020 PM MDT SUN JUL 15 2007 NMZ007-160500- FAR NORTHEAST PLAINS- 1020 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION COUNTY... AT 1018 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTH OF SEDAN. MOVEMENT WAS SOUTHWEST AT 20 MPH. LOCALES IN THE PATH OF THIS STORM INCLUDE HAYDEN AS WELL AS HIGHWAYS 402 AND 421. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Special weather statement, Jul 15, 11:00 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 PM MDT SUN JUL 15 2007 NMZ006-007-013-160600- FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- 1100 PM MDT SUN JUL 15 2007 ...STRONG THUNDERSTORM MOVING THROUGH THE NORTHEAST PLAINS... AT 1058 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES WEST OF SEDAN. MOVEMENT WAS SOUTHWEST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUEYEROS...HAYDEN AND ROSEBUD. IN ADDITION...HIGHWAYS 102 AND 420 ACROSS SOUTHERN UNION... EASTERN HARDING AND NORTHERN QUAY COUNTIES WILL BE IMPACTED. PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.